Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 306, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 27, 1998, 5:16 PM CDT for Miller County, Morgan County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1998, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 27, 1998, 6:05 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 272216 RRA SVRSGF MOC131-141-272305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 PM CDT SUN SEP 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 605 PM CDT * AT 514 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 10 MILES EAST OF VERSAILLES OR OVER EXCELSIOR AND WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... EXCELSIOR THROUGH 525 PM ELDON AND MOUNT PLEASANT BY 530 MARYS HOME BY 535 PM IN ADDITION TO DAMAGING WINDS AND/OR LARGE HAIL...THESE STORMS ARE PRODUCING TORRENTIAL RAINFALL. FLASH FLOODING MAY OCCUR WITH LITTLE OR NO ADVANCED NOTICE. SEEK SHELTER NOW...AWAY FROM FLOOD PRONE "AREAS. CR/JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:40 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 27, 4:40 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 PM CDT SUN SEP 27 1998 UPDATED ZFPMO DUE TO ONGOING SHRA/-TSRA OVER TRUMAN LAKE AND NORTHERN LAKE OF THE OZARKS COUNTIES. 20Z CDFNT IS LOCATED FM N OF STL TO JUST N OF COU AND OVR TO HUT. AFTN HEATING...WEAK H3 DYNAMIC WITH JET AND LI OF -6 TO -8 HAVE OFFSET EARLIER CAP AND CURRENT CAP OVR CNTRL MO IS 0-1. LOOKS LIKE MODELS HAVE FALSELY ACCELERATED FNT TO SE...WHEN IT APPEARS HI OVR SE HAS IMPEDED ITS FORWARD PROGRESS. JUST ISSUED A WARNING FOR MORGAN COUNTY...SO THAT'S IT FOR NOW FOLKS. GORDON
In the hours before
Special weather statement, Sep 27, 1:00 PM CDT, 4 hours 16 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 27 1998 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT... A COLD FRONT CURRENTLY LOCATED FROM NORTHWEST MISSOURI INTO CENTRAL KANSAS IS EXPECTED TO MOVE SOUTH INTO THE AREA LATER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THIS FRONTAL BOUNDARY. DUE TO A LACK OF ATMOSPHERIC INSTABILITY...THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.